Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

August 14, 2012Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2012, 7:17 PM CDT for Young County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 7:17 PM CDT (00:17 UTC)
Expired
Aug 14, 2012, 8:15 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:17 PM CDTTSTM WND GST 60Olney, TXESTIMATED 55 TO 60 MPH
Aug 14, 7:20 PM CDTTSTM WND DMGOlney, TXSEVERAL TREES UPROOTED AND HOMES WITH ROOF AND PORCH DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 6:04 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS54 KFWD 150017
SVRFWD
TXC503-150115-
/O.NEW.KFWD.SV.W.0271.120815T0017Z-120815T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTH OF OLNEY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEAN AT 825 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3340 9842 3307 9843 3303 9895 3340 9896
TIME...MOT...LOC 0017Z 260DEG 19KT 3331 9874

$$


82/JLD
3 follow-up statements
477 
WWUS54 KFWD 150031
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT TUE AUG 14 2012

TXC503-150115-
/O.CON.KFWD.SV.W.0271.000000T0000Z-120815T0115Z/
YOUNG TX-
731 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR YOUNG COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF OLNEY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN YOUNG COUNTY AT 750 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3340 9842 3307 9843 3303 9895 3340 9896
TIME...MOT...LOC 0031Z 260DEG 19KT 3332 9865

$$
511 
WWUS54 KFWD 150053
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT TUE AUG 14 2012

TXC503-150115-
/O.CON.KFWD.SV.W.0271.000000T0000Z-120815T0115Z/
YOUNG TX-
753 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR YOUNG COUNTY...

AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 13 MILES
EAST OF OLNEY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN YOUNG COUNTY AT 810 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3340 9842 3307 9843 3303 9895 3340 9896
TIME...MOT...LOC 0054Z 260DEG 19KT 3334 9851

$$
411 
WWUS54 KFWD 150111
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT TUE AUG 14 2012

TXC503-150120-
/O.EXP.KFWD.SV.W.0271.000000T0000Z-120815T0115Z/
YOUNG TX-
811 PM CDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR YOUNG COUNTY EXPIRES AT 815 PM
CDT...

AT 810 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
CONTINUES TO WEAKEN AND MOVE TO THE EAST. 

BRIEF PERIODS OF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO NEAR 
40 MPH ARE STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3340 9842 3307 9843 3303 9895 3340 9896
TIME...MOT...LOC 0110Z 260DEG 19KT 3324 9849

$$


14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:32 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 14, 6:32 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT TUE AUG 14 2012

.AVIATION...
THUNDERSTORMS REMAIN TO THE NORTH AND NORTHWEST OF THE METROPLEX
TAF SITES...BUT ADDITIONAL STORMS HAVE TRIED TO DEVELOP TO THE
WEST AND SOUTHWEST. THINK THESE STORMS WILL BE CLOSE ENOUGH TO
MENTION VCTS AROUND 1-2Z. WILL HAVE TO WATCH KAFW AND KFTW FOR
THUNDERSTORMS IN NORTHERN PARKER COUNTY TO AFFECT THESE TERMINALS
NEAR 1Z. CURRENT TRACK OF THESE CELLS BRING THEM NORTH OF THE
AIRPORT...SO THINK THE VCTS WILL BE SUFFICIENT FOR NOW...BUT WILL
CONTINUE TO MONITOR. THE TIME FRAME WHERE THUNDERSTORMS ARE MOST
LIKELY TO AFFECT THE AIRPORTS IS 5Z TO 9Z WHEN THE COMPLEX NEAR
VERNON AND CHILDRESS MOVES CLOSER TO THE AREA. THESE THUNDERSTORMS
ARE IN CLOSER PROXIMITY TO THE SHORTWAVE TROUGH AND THE
ENVIRONMENT OVERNIGHT SHOULD BE SUFFICIENT TO ALLOW THESE TO
CONTINUE AFTER SUNSET. ALL ACTIVITY SHOULD BE OFF TO THE EAST OR
DISSIPATED NEAR SUNRISE AND A QUIET DAY IS EXPECTED TOMORROW.
WINDS WILL PREVAIL FROM THE SSE THROUGH THE PERIOD...BUT
THUNDERSTORMS IN THE AREA COULD CAUSE THEM TO TURN FROM VARIABLE
DIRECTIONS WITH SPEEDS UP TO 35 KNOTS.

85/NH

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT TUE AUG 14 2012/
OLD FRONTAL BOUNDARY HAS SURGED NORTHWARD DURING THE DAY TODAY IN
RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER NORTHWEST TEXAS.
DEWPOINTS THAT WERE IN THE UPPER 30S AND LOW 40S YESTERDAY ARE NOW
IN THE UPPER 50S TO LOW 60S ACROSS MOST OF NORTH TEXAS. THE LAST
SEVERAL FRAMES OF VISIBLE SATELLITE IMAGERY SHOWS AN EXPANSIVE CU
FIELD EXTENDING FROM THE TX PANHANDLE ACROSS NORTH TEXAS INTO
LOUISIANA. THE MOST CONGESTED CU APPEARS TO BE ACROSS OUR FAR
NORTHWEST COUNTIES WHERE A FEW SHOWERS HAVE DEVELOPED.
THUNDERSTORMS ARE ALREADY ONGOING ACROSS THE PANHANDLE. THIS WHOLE
AREA IS CHARACTERIZED BY MODERATE HIGH BASED INSTABILITY ON THE
ORDER OF 1500-2000J/KG ALONG WITH VERY STEEP LOW LEVEL LAPSE
RATES. FOCUS FOR CONVERGENCE IS THE OLD FRONTAL BOUNDARY AND LARGE
SCALE FORCING FOR ASCENT WILL BE INCREASING WITH THE APPROACH OF A
S/W TROF MOVING OUT OF WESTERN KANSAS. WITH TEMPERATURES NOW IN
THE LOW 100S IN MANY AREAS...THUNDERSTORMS SHOULD CONTINUE TO
INCREASE IN COVERAGE AND INTENSITY AS UPPER FORCING OVERSPREADS
THE AREA. INITIAL DEVELOPMENT SHOULD REMAIN OFF TO THE NORTHWEST
AND SPREAD SOUTHEAST WITH TIME. LOCALLY RUN SEVERE WX PARAMETERS
INDICATE DEEP LAYER SHEAR OF AROUND 30KTS WHICH WILL BE SUFFICIENT
FOR AT LEAST SOME ORGANIZED CLUSTERS OF SEVERE STORMS THROUGH
TONIGHT. HAVE FOLLOWED CLOSELY THE HIGH RES GUIDANCE OF THE TTU
3KM WRF AND SPC 4KM WRF...AND WILL SHOW INCREASING POPS THROUGH
THE LATE EVENING. GIVEN THE VERY STEEP LOW LEVEL LAPSE RATES WITH
TEMP/DEWPOINT SPREADS APPROACHING 50 DEGREES...DAMAGING DOWNBURST
WINDS WILL BE THE MAIN THREAT WITH ANY STORMS. ANY ORGANIZED
CONVECTION WILL POSE AN ENHANCED WIND THREAT AND POSSIBILITY OF
SEVERE HAIL. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN ACROSS THE
NORTHERN HALF OF THE CWA THROUGH THE OVERNIGHT HOURS AND WILL SHOW
POPS TAPERING OFF TOWARD MORNING. PARTLY CLOUDY SKIES ARE EXPECTED
ON WEDNESDAY WITH HIGHS AGAIN NEAR 100 DEGREES IN MOST AREAS.

THERE IS A LITTLE UNCERTAINTY AS TO THE POP FORECAST BY LATE
TOMORROW AFTERNOON AND TOMORROW NIGHT AS THE FRONTAL BOUNDARY WILL
STILL BE AROUND...ALTHOUGH MUCH MORE DIFFUSE. SOME OF THE GUIDANCE
IS GENERATING ANOTHER CLUSTER OF THUNDERSTORMS AND MOVING THEM IN
OUR GENERAL DIRECTION. AT THIS TIME WILL LEAVE THE POPS OUT FOR
TOMORROW NIGHT INTO EARLY THURSDAY BUT THIS MAY NEED TO BE
ADJUSTED IF A MORE NOTABLE FORCING MECHANISM CAN BE IDENTIFIED
WITHIN THE NORTHWEST FLOW. SIMILAR TO TODAY...ANY STORMS THAT
DEVELOP WOULD POSE A DAMAGING WIND THREAT GIVEN STEEP LOW LEVEL
LAPSE RATES.

STILL ON TAP ARE THE COOLER TEMPERATURES AND INCREASING RAIN
CHANCES FOR THE END OF THE WEEK AND UPCOMING WEEKEND. MEDIUM RANGE
GUIDANCE STILL SHOWING AMPLIFICATION OF THE UPSTREAM RIDGE OVER
THE WESTERN US. THIS WILL ALLOW A DEEP TROF TO DIG ACROSS THE
EASTERN US SENDING A STRONG COLD FRONT...FOR THIS TIME OF THE YEAR...
INTO NORTH TEXAS. THE FRONT SHOULD BE APPROACHING THE AREA BY
FRIDAY BUT WITH STRENGTHENING NORTHWEST FLOW ALOFT...PLENTY OF
MOISTURE AND THE BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP. FRONTAL BOUNDARY IS EXPECTED TO HANG UP
ACROSS NORTH TEXAS THIS WEEKEND. THIS WILL LIKELY PROVIDE SEVERAL
OPPORTUNITIES FOR RAINFALL THROUGH SUNDAY. FOR NOW WILL KEEP THE
30/40 POPS GOING THROUGH THE WEEKEND AND SHOW TEMPS COOLING INTO
THE LOWER 90S.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  99  78  99  76 /  50  10  10  10  20
WACO, TX              77 101  76 100  74 /  10  10  10  10  10
PARIS, TX             72  95  74  96  72 /  60  20  10  20  30
DENTON, TX            74  99  76  98  73 /  60  20  10  20  30
MCKINNEY, TX          75  98  77  98  74 /  60  20  10  20  30
DALLAS, TX            79  99  79  99  76 /  50  10  10  10  20
TERRELL, TX           75  97  76  98  74 /  50  10  10  10  20
CORSICANA, TX         75  97  75  98  74 /  30  10  10  10  10
TEMPLE, TX            75 100  76 100  73 /  10  10  10  10  10
MINERAL WELLS, TX     74  99  75  98  72 /  30  10  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/85
Hazardous weather outlook, Aug 14, 3:47 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT TUE AUG 14 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
347 PM CDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
ALONG AND NORTH OF A LINE FROM COMANCHE...TO WACO...TO PALESTINE.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST
WINDS AND LARGE HAIL...ESPECIALLY WEST OF THE INTERSTATE 35
CORRIDOR AND NORTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL AND
CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW THUNDERSTORMS WILL LINGER ON WEDNESDAY...MAINLY NORTH OF
INTERSTATE 20.

BREEZY CONDITIONS ON WEDNESDAY AND THURSDAY MAY RESULT IN ELEVATED
FIRE WEATHER CONCERNS...GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR
AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

LOW THUNDERSTORM CHANCES WILL RETURN TO THE NORTHERN PORTIONS OF
NORTH TEXAS THURSDAY AFTERNOON AND INCREASE REGION-WIDE THURSDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 AND
WEST OF INTERSTATE 35 THROUGH THE EVENING. VERY LIMITED SPOTTER
ACTIVATION IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH TEXAS
OVERNIGHT.

In the hours before

Special weather statement, Aug 14, 6:43 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT TUE AUG 14 2012

TXZ100-101-150045-
JACK TX-YOUNG TX-
643 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN JACK COUNTY
  YOUNG COUNTY

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST
AT 15 MPH. ADDITIONAL STRONG STORMS WERE DEVELOPING ACROSS YOUNG
COUNTY WITH ONE STRONG STORM NOTED SOUTHWEST OF OLNEY.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON....JACKSBORO AND
OLNEY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

LAT...LON 3340 9896 3341 9889 3340 9884 3340 9843
      3347 9842 3347 9816 3301 9808 3301 9842
      3298 9843 3296 9885 3296 9896
TIME...MOT...LOC 2343Z 239DEG 14KT 3317 9842

82/JLD
Special weather statement, Aug 14, 6:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT TUE AUG 14 2012

TXZ102-150015-
WISE TX-
647 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN WISE COUNTY

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OUTFLOW WINDS TRACKING SOUTHEAST ACROSS THE
COUNTY...MOVING SOUTHEAST AT 30 MPH.

CITIES IN THE PATH OF THESE WINDS INCLUDE
AURORA...BOYD...BRIDGEPORT...DECATUR...BOONSVILLE AND COTTONDALE.

WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3331 9739 3300 9740 3300 9792 3319 9793
TIME...MOT...LOC 2347Z 310DEG 25KT 3312 9758

82/JLD
Local storm report, Aug 14, 6:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT TUE AUG 14 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND GST     4 WSW DENISON           33.73N  96.61W
08/14/2012  M74 MPH          GRAYSON            TX   AWOS

            AT KGYI
Special weather statement, Aug 14, 7:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE AUG 14 2012

TXZ102-103-118-150100-
DENTON TX-TARRANT TX-WISE TX-
706 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  DENTON COUNTY
  NORTHERN TARRANT COUNTY
  EASTERN WISE COUNTY

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 12
MILES WEST OF SANGER TO 12 MILES WEST OF DENTON TO 4 MILES NORTHEAST
OF BRIAR...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THESE WINDS INCLUDE ARGYLE...AUBREY...
AURORA...AZLE...BARTONVILLE...BLUE MOUND...COLLEYVILLE...COPPER
CANYON...CORINTH...CORRAL CITY...CROSS ROADS...DENTON...DOUBLE OAK...
EAGLE MOUNTAIN...FLOWER MOUND...GRAPEVINE...HACKBERRY...HASLET...
HEBRON...HICKORY CREEK...HIGHLAND VILLAGE...JUSTIN...KELLER...
KRUGERVILLE...KRUM...LAKE DALLAS...LEWISVILLE...LITTLE ELM...NORTH
RICHLAND HILLS...NORTHLAKE...PECAN ACRES...PELICAN BAY...PILOT
POINT...ROANOKE...SAGINAW...SANGER...SHADY SHORES...SOUTHLAKE...THE
COLONY...TROPHY CLUB...WATAUGA...RAY ROBERTS PARK ISLE DU BOIS AND
LAKE LEWISVILLE.

WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS.

LAT...LON 3341 9684 3308 9683 3299 9685 3299 9703
      3288 9703 3282 9755 3343 9750
TIME...MOT...LOC 0005Z 274DEG 28KT 3342 9736 3324 9731
          3302 9748

82/JLD
Local storm report, Aug 14, 7:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT TUE AUG 14 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     DENISON                 33.75N  96.55W
08/14/2012  E60 MPH          GRAYSON            TX   AMATEUR RADIO
Special weather statement, Aug 14, 7:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT TUE AUG 14 2012

TXZ094-150115-
FANNIN TX-
711 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF SHERMAN...MOVING EAST AT 30 MPH.
STRONG OUTFLOW WINDS UP TO 50 MPH WERE PUSHING EAST AHEAD OF THIS
STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD
CITY...ECTOR...HONEY GROVE...SAVOY AND BONHAM STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3386 9586 3385 9585 3342 9587 3340 9639
      3372 9638 3370 9634 3371 9631 3375 9631
      3377 9626 3376 9619 3385 9613 3385 9601
      3387 9599 3387 9595 3389 9592
TIME...MOT...LOC 0010Z 278DEG 26KT 3362 9651

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:02 PM CDTSevere Thunderstorm WarningFWDJack58 min
Aug 14, 7:06 PM CDTSpecial Weather StatementFWDDenton54 min
Aug 14, 7:11 PM CDTSpecial Weather StatementFWDFannin64 min
Aug 14, 7:28 PM CDTSevere Thunderstorm WarningFWDFannin62 min
Aug 14, 7:45 PM CDTSpecial Weather StatementFWDWise30 min
Aug 14, 7:54 PM CDTSevere Thunderstorm WarningFWDJack, Wise66 min
Aug 14, 8:25 PM CDTSevere Thunderstorm WarningFWDFannin50 min
Aug 14, 8:28 PM CDTSpecial Weather StatementFWDCooke32 min
Aug 14, 8:37 PM CDTSpecial Weather StatementFWDLamar23 min
Aug 14, 8:42 PM CDTSevere Thunderstorm WarningFWDCooke, Montague48 min
Aug 14, 8:49 PM CDTSpecial Weather StatementFWDTarrant26 min
Aug 14, 9:00 PM CDTSpecial Weather StatementFWDDelta, Lamar30 min
Aug 14, 9:15 PM CDTSpecial Weather StatementFWDPalo Pinto, Parker30 min
Aug 14, 9:17 PM CDTSpecial Weather StatementFWDTarrant28 min
Aug 14, 9:44 PM CDTSpecial Weather StatementFWDPalo Pinto, Parker61 min
Aug 14, 9:45 PM CDTSpecial Weather StatementFWDDelta, Lamar30 min
Aug 14, 10:00 PM CDTSpecial Weather StatementFWDDelta30 min
Aug 14, 10:25 PM CDTSpecial Weather StatementFWDWise35 min
Aug 14, 10:31 PM CDTSpecial Weather StatementFWDDelta29 min
Aug 15, 12:41 AM CDTAreal Flood AdvisoryFWDFannin3 hr
Aug 15, 1:08 AM CDTSpecial Weather StatementFWDDenton22 min
Aug 15, 1:30 AM CDTSpecial Weather StatementFWDDenton30 min
Aug 15, 1:36 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Jack, Rockwall, Tarrant and 1 more4 hr
Aug 15, 2:06 AM CDTSpecial Weather StatementFWDDallas, Rockwall54 min
Aug 15, 3:06 AM CDTFlash Flood WarningFWDCollin, Dallas, Denton, Tarrant, Wise4 hr
Aug 15, 3:22 AM CDTAreal Flood AdvisoryFWDPalo Pinto, Parker3 hr
Aug 15, 3:23 AM CDTRiver Flood WarningFWDDallas3 hr
Aug 15, 3:57 AM CDTSpecial Weather StatementFWDPalo Pinto33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.